Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2005, 11:03 AM CDT for Ozaukee County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 11:03 AM CDT (16:03 UTC)
- Expired
- Jul 21, 2005, 11:35 AM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211603 SVRMKX WIC089-211630- /O.NEW.KMKX.SV.W.0109.050721T1603Z-050721T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1103 AM CDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1130 AM CDT * AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF THIENSVILLE...OR ABOUT NEAR BROWN DEER...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDARBURG AROUND 1110 AM CDT... GRAFTON AROUND 1115 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4332 8806 4319 8805 4324 8737 4349 8754 $$ HENTZ
2 follow-up statements
000 WWUS53 KMKX 211616 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1116 AM CDT THU JUL 21 2005 WIC089-211630- /O.CON.KMKX.SV.W.0109.000000T0000Z-050721T1630Z/ OZAUKEE- 1116 AM CDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR OZAUKEE COUNTY... AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRAFTON TO 6 MILES SOUTHEAST OF THIENSVILLE...MOVING NORTHEAST AT 35 MPH. IF ON LAKE MICHIGAN...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN. LAT...LON 4332 8806 4319 8805 4324 8737 4349 8754 $$ REM
000 WWUS53 KMKX 211635 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1135 AM CDT THU JUL 21 2005 WIC089-211644- /O.EXP.KMKX.SV.W.0109.000000T0000Z-050721T1630Z/ OZAUKEE- 1135 AM CDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY HAS EXPIRED... THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED EAST OVER LAKE MICHIGAN. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN. LAT...LON 4332 8806 4319 8805 4324 8737 4349 8754 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:22 AM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jul 21, 3:22 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CDT THU JUL 21 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION TODAY AND CHANCES FOR SATURDAY. RADAR AND SAT LOOPS SHOW LARGE MCS MOVING THROUGH MINNESOTA AND IOWA WHICH SHOULD TRACK ACROSS CWA THIS MORNING INTO EARLY AFTERNOON. STRONG MID LEVEL ISENT LIFT EXPECTED ALSO THIS AFTERNOON DUE TO OVERRUNNING OF 850 BARO ZONE ALONG WITH SHORT WAVE. SOME CONVECTION MAY EXTEND INTO EVENING HOURS. NEW NAM INDICATES STRONG SHORT WAVE ROTATING ACROSS CWA SATURDAY WITH OVERRUNNING 850 BARO ZONE AND MID LEVEL WAA. WILL INCREASE POPS A BIT. LONGER RANGE MODELS INDICATE SERIES OF SHORT WAVES AND SURFACE TROUGHS. CONVECTION WILL BE POSSIBLE AT TIMES SUNDAY THROUGH TUESDAY. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 6:26 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 626 AM CDT THU JUL 21 2005 WIZ046-047-051-052-056>060-062>072-221000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 626 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE IN SOME LOCATIONS EARLY THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS MORNING AND THIS AFTERNOON...WITH SOME STORMS POSSIBLY LINGERING INTO THE EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-221000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 626 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT PATCHY DENSE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE IN SPOTS EARLY THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS MORNING AND THIS AFTERNOON...WITH SOME STORMS POSSIBLY LINGERING INTO THE EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD SATURDAY THROUGH TUESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ NJ
In the hours before
Local storm report, Jul 21, 10:06 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FUNNEL CLOUD 8 S BEAVER DAM 43.35N 88.84W
07/21/2005 DODGE WI TRAINED SPOTTER
FUNNEL CLOUD REPORTED 8 MILES SOUTH OF BEAVER
DAM...FUNNEL CLOUD WAS DROPPING OUT OF CLOUDS AND QUICKLY
GOING BACK UP INTO CLOUDS
&&
PJSLocal storm report, Jul 21, 10:37 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST SPRING PRAIRIE 42.64N 88.41W
07/21/2005 40 MPH WALWORTH WI PUBLIC
HEAVY RAIN...WIND 35 MPH WITH GUSTS TO 40 MPH
&&
PJSSpecial weather statement, Jul 21, 10:38 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1038 AM CDT THU JUL 21 2005 WIZ046-047-056-057-063-064-068-069-211700- COLUMBIA-DANE-GREEN-GREEN LAKE-JEFFERSON-MARQUETTE-ROCK-SAUK- 1038 AM CDT THU JUL 21 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 655 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...MARQUETTE...GREEN LAKE...SAUK...COLUMBIA... DANE...JEFFERSON...GREEN...AND ROCK. WIZ051-052-058>060-065-066-070>072-211700- DODGE-FOND DU LAC-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-SHEBOYGAN- WALWORTH-WASHINGTON-WAUKESHA- 1038 AM CDT THU JUL 21 2005 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH NUMBER 655 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...FOND DU LAC...SHEBOYGAN...DODGE...WASHINGTON... OZAUKEE...WAUKESHA...MILWAUKEE...WALWORTH...RACINE...KENOSHA... AND THE ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN. TZ
Local storm report, Jul 21, 10:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST 4 S WAUKESHA 42.95N 88.24W
07/21/2005 60 MPH WAUKESHA WI NWS EMPLOYEE
TREES DOWN IN THE AREA
&&
PJSLocal storm report, Jul 21, 10:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST 4 S WAUKESHA 42.95N 88.24W
07/21/2005 60 MPH WAUKESHA WI NWS EMPLOYEE
ONE DEAD TREE DOWN...SEVERAL BRANCHES KNOCKED OFF OF
TREES...TREES BENDING OVER DURING WIND SURGE
&&
PJSLocal storm report, Jul 21, 11:03 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST NEW BERLIN 42.97N 88.13W
07/21/2005 68 MPH WAUKESHA WI MESONET
WINDS GUSTS REPORTED FROM GLEN PARK ELEMENTARY SCHOOL
1043 AM TSTM WND GST BROOKFIELD 43.06N 88.12W
07/21/2005 70 MPH WAUKESHA WI PUBLIC
1055 AM FUNNEL CLOUD SOUTH MILWAUKEE 42.91N 87.86W
07/21/2005 MILWAUKEE WI PUBLIC
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:04 AM CDT | Special Marine Warning | MKX | 116 min | |
| Jul 21, 10:39 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.